Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 1:13 PM EDT for Forsyth County, Hall County, Georgia. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 8, 2013, 2:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Atlanta, GA
Counties Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WWUS82 KFFC 081713
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU AUG 8 2013
GAZ016-022-023-081830-
113 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...FORSYTH AND
HALL COUNTIES UNTIL 230 PM EDT...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM MOSSY CREEK TO BROOKWOOD
THE LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 5 MPH. RAINFALL
AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND
MURRAYVILLE...OAKWOOD...GAINESVILLE...CLERMONT...LEAF...HIGHTOWER...
OSCARVILLE...CHESTATEE...CUMMING...COAL MOUNTAIN...DREW...DUCKTOWN...
MATT...AQUALAND PARK AND FLOWERY BRANCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3456 8361 3451 8365 3443 8361 3437 8367
3428 8363 3410 8386 3417 8406 3407 8412
3405 8410 3411 8426 3433 8426 3433 8396
3442 8398 3447 8393 3446 8389 3450 8382
3465 8366
TIME...MOT...LOC 1713Z 005DEG 1KT 3456 8370 3430 8382
3419 8389 3423 8408 3411 8418
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:26 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 8, 11:26 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1126 AM EDT THU AUG 8 2013 .UPDATE... HRRR HAS BEEN HANDLING THE PAST FEW HOURS WELL AND THUS HAVE TWEAKED THE FORECAST TO FOCUS INITIAL CONVECTION ACROSS AN AREA FROM LAGRANGE TO ATLANTA TO THE GAINESVILLE AREA WITH AN ADDITIONAL FOCUS ACROSS NORTHWEST GEORGIA BY MID TO LATE AFTERNOON. MAIN CONCERN REMAINS FLOODING WITH LOCALIZED HIGHER RAINFALL AMOUNTS. 11 && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED 414 AM EDT THU AUG 8 2013/ CONTINUED GOOD AGREEMENT AMONG SYNOPTIC MODELS THROUGH THE SHORT TERM. THE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN...AND AN OCCLUDED SURFACE LOW IN THE JAMES BAY AREA PUSHED A WEAK FRONT THROUGH THE GREAT LAKES TODAY. THE FRONT WILL SORT OF BE PINCHED OFF THROUGH THE SHORT TERM AS THE OCCLUDED SURFACE LOW ROTATES AROUND THE UPPER LOW...WITH PLENTIFUL MOISTURE REMAINING ACROSS THE SOUTHEAST. THE UPPER LOW WILL BEGIN TO SHIFT EAST THROUGH THE SHORT TERM...WITH AN UPPER HIGH STRENGTHENING OVER THE ATLANTIC...WHICH WILL GRADUALLY TRANSITION FLOW TO MORE SOUTHWEST. OVERALL THOUGH... VERY WEAK FLOW ALOFT WITH UPPER RIDGING OVER THE LOWER MISSISSIPPI VALLEY AND INTERMITTENT SHORTWAVES PUSHING THROUGH THE TENNESSEE VALLEY...GENERALLY ASSOCIATED WITH REMNANTS OF THE VARIOUS MCS/S PUSHING THROUGH THE CENTRAL PLAINS AND INTO THE OZARKS. THESE IMPULSES WILL BRING CONTINUED CONVECTION MAINLY TO NORTH GEORGIA THROUGH THE PERIOD...WITH WEAK OROGRAPHIC LIFT CONTRIBUTING TO ENHANCEMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. CONTINUED THE TREND OF USING A BIAS-ADJUSTED BLEND FOR TEMPS THROUGH THE SHORT TERM. HIGHS SHOULD BE JUST BELOW NORMAL WITH LOWS AT OR PERHAPS JUST ABOVE WITH PLENTIFUL SURFACE MOISTURE AROUND /SURFACE FLOW REMAINS MOIST AND OUT OF THE SOUTHEAST THROUGH THE PERIOD/. GUIDANCE HAS BEEN COOLER/DRIER WITH DEWPOINTS VS OBSERVED DEWPOINTS THE PAST COUPLE OF DAYS...AS SEEN WITH OUR COOL BIASES FOR LOW TEMPS. LIKE YESTERDAY...HIGHS TODAY AND TOMORROW COULD BE QUITE VARIABLE DEPENDING ON IF SOME SUNSHINE PEEKS THROUGH OR IF THE AREA REMAINS IN A RAIN-COOLED AIRMASS. WITH MULTIPLE IMPULSES MOVING THROUGH...HAVE GENERALLY LIKELY TO CATEGORICAL POPS ACROSS NORTH GEORGIA...WITH SLIGHT TO LOW CHANCES SOUTH AND SOUTHEAST. VERY LITTLE CONCERN FOR SEVERE POTENTIAL THROUGH THE PERIOD... THOUGH OF COURSE WITH ANY SUMMERTIME CONVECTION THERE IS ALWAYS THE CHANCE OF AN ISOLATED DOWNBURST. LIGHTNING AND OF COURSE HEAVY RAIN ARE THE MAIN THREATS. SEE HYDROLOGY SECTION BELOW. TDP LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 414 AM EDT THU AUG 8 2013/ FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY OF AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT AT LEAST CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE DIURNAL PATTERN. BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH DEEPENING OVER THE NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD INTO GA. NOT SURE AT THIS TIME HOW FAR INTO THE CWA THE FRONT WILL ACTUALLY GET...BUT THERE IS SOME INDICATION THAT THERE MAY BE SOME DRYING ACROSS THE NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT WILL BE DRY ENOUGH TO REMOVE ANY POPS HOWEVER. 41 HYDROLOGY... /ISSUED 414 AM EDT THU AUG 8 2013/ 00Z KFFC SOUNDING HAD PW JUST BELOW 2 INCHES. WHILE NOT TOTALLY OUT OF THE ORDINARY FOR THIS TIME OF YEAR /AUGUST USUALLY SEES PEAK PW VALUES WITH AN AVERAGE OF JUST OVER 1.6 INCHES...SO 2 INCHES IS BETWEEN THE 75TH AND 99TH PERCENTILES/...IT IS STILL ON THE HIGH SIDE AND WITH PW VALUES PROGGED BETWEEN 2 TO 2.2 INCHES THROUGH THE SHORT TERM...ANY THUNDERSTORM WILL BE A VERY EFFICIENT RAINFALL PRODUCER. SURFACE FLOW...ALBEIT WEAK...BEING FROM THE SOUTHEAST ENHANCES OROGRAPHIC UPLIFT...AND WITH FLOW ALOFT VERY WEAK FROM THE WEST AND NORTHWEST THERE IS OVERALL VERY LITTLE MOVEMENT TO THE STORMS. THIS DIFFERENT FROM EVEN A LITTLE FURTHER NORTH IN TENNESSEE WHERE FLOW ALOFT IS STRONGER. HIRES MODELS CONTINUE TO BRING MULTIPLE ROUNDS OF CONVECTION INTO NORTH GEORGIA THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING. PROBLEM IS THAT THE PAST SEVERAL DAYS THE HIRES GUIDANCE HAS NOT BEEN ALL THAT GREAT. SO WITH ALL THAT CONSIDERED PLUS THE VERY MOIST SOILS AND THE FLASH FLOODING WE SAW YESTERDAY...HAVE OPTED TO EXTEND THE FLASH FLOOD WATCH THROUGH TOMORROW MORNING. BASIN-AVERAGE QPF VALUES ARE GENERALLY 0.5-1 INCH THROUGH THE SHORT TERM BUT REMEMBER THESE ARE BASIN AVERAGE...AND LARGE BASINS AT THAT. WITH NO SIGNIFICANT CHANGE TO THE PATTERN WE SIMPLY CANNOT RULE OUT ADDITIONAL FLASH FLOODING. TDP AVIATION... 12Z UPDATE... /ISSUED 744 AM EDT THU AUG 8 2013/ IFR TO LIFR ACROSS THE METRO AREA...VFR AT AHN/CSG/MCN BUT WOULD NOT BE SURPRISED TO SEE IFR CIGS IN THESE AREAS...AT LEAST MCN AND AHN...BRIEFLY THIS MORNING. CIGS INCREASE THROUGH THE DAY AS SHRA AND TSRA MOVES IN. INCLUDED TEMPO FOR THE NORTHERN TAFS BUT KEPT SOUTHERN TAFS AS VCSH. EXPECT ANOTHER ROUND OF LOW MVFR TO IFR CIGS FRIDAY MORNING WITH TSRA AGAIN AFTER 15Z. WINDS GENERALLY SE THROUGH THE PERIOD...THOUGH WITH SOME HINTS OF S OR SSW THIS AFTERNOON. KEPT WINDS SE FOR NOW. WINDS DO SHIFT TO SW FRIDAY MORNING...CURRENT TIMING IS 15Z. //ATL CONFIDENCE...12Z UPDATE... MEDIUM-HIGH ON CIGS. MEDIUM-HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING AND IMPACTS. MEDIUM-HIGH ON WINDS...LOW ON POTENTIAL SW WINDS THIS AFTERNOON. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 71 88 71 / 70 50 60 30 ATLANTA 87 72 88 73 / 70 60 70 30 BLAIRSVILLE 82 70 83 68 / 80 60 70 40 CARTERSVILLE 87 71 88 70 / 80 60 70 40 COLUMBUS 91 74 92 73 / 50 40 60 30 GAINESVILLE 85 72 86 72 / 70 60 70 40 MACON 91 72 92 72 / 30 20 40 20 ROME 87 72 89 71 / 80 60 70 40 PEACHTREE CITY 87 71 88 69 / 70 60 70 30 VIDALIA 91 74 92 74 / 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Aug 8, 4:39 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT THU AUG 8 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH AND PORTIONS OF CENTRAL GEORGIA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 8, 12:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT THU AUG 8 2013
GAZ033-044-045-053>055-057-066-067-081645-
1210 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...
MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES UNTIL 1245 PM EDT...
AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM FOREST PARK TO LONE
OAK...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2 INCHES
PER HOUR ARE POSSIBLE WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES...INCLUDING AREAS AROUND TYRONE...SAINT MARKS...LONE
OAK...LOUISE...HOGANSVILLE...CASCADE HEIGHTS...HAPEVILLE...EAST
POINT...COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...SANDY CREEK...
PEACHTREE CITY...TURIN...SHARPSBURG AND MORELAND. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3385 8418 3370 8417 3344 8424 3342 8446
3302 8475 3309 8510 3336 8472 3361 8452
3397 8436
TIME...MOT...LOC 1609Z 246DEG 4KT 3362 8438 3336 8459
3316 8479Special weather statement, Aug 8, 12:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT THU AUG 8 2013
GAZ032>034-043>046-053>055-057-066-067-081800-
1240 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...ROCKDALE...
MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...GWINNETT...
HENRY...CLAYTON AND FULTON COUNTIES UNTIL 200 PM EDT...
AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM DUNWOODY TO SMITHS
CROSSROAD...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2
INCHES PER HOUR ARE POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...ROCKDALE...MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...
FAYETTE...GWINNETT...HENRY...CLAYTON AND FULTON COUNTIES...INCLUDING
AREAS AROUND KLONDIKE...CEDAR GROVE...BUCKHEAD...KENWOOD...TYRONE...
HOGANSVILLE...LAGRANGE...PANOLA MOUNTAIN STATE PARK...RICHARDSON
PARK...SNAPFINGER...ARABIA MOUNTAIN...BELMONT...LA VISTA...BROOKHAVEN
AND REDAN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3320 8501 3323 8494 3328 8497 3349 8488
3352 8482 3358 8482 3358 8485 3406 8452
3404 8404 3365 8409 3340 8425 3335 8441
3290 8486 3291 8517
TIME...MOT...LOC 1639Z 220DEG 5KT 3395 8431 3367 8429
3335 8470 3296 8504Special weather statement, Aug 8, 12:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT THU AUG 8 2013
GAZ008-081745-
1244 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NORTHERN UNION
COUNTY UNTIL 145 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER NOTTELY DAM...MOVING EAST
AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE
WITH THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS NORTH UNION COUNTY...INCLUDING AREAS AROUND NOTTELY DAM AND
IVY LOG. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3488 8390 3488 8411 3491 8412 3492 8415
3494 8417 3496 8418 3499 8413 3499 8396
TIME...MOT...LOC 1644Z 248DEG 5KT 3497 8409Special weather statement, Aug 8, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU AUG 8 2013
GAZ016-022-023-081830-
113 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...FORSYTH AND
HALL COUNTIES UNTIL 230 PM EDT...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM MOSSY CREEK TO BROOKWOOD
THE LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 5 MPH. RAINFALL
AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND
MURRAYVILLE...OAKWOOD...GAINESVILLE...CLERMONT...LEAF...HIGHTOWER...
OSCARVILLE...CHESTATEE...CUMMING...COAL MOUNTAIN...DREW...DUCKTOWN...
MATT...AQUALAND PARK AND FLOWERY BRANCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3456 8361 3451 8365 3443 8361 3437 8367
3428 8363 3410 8386 3417 8406 3407 8412
3405 8410 3411 8426 3433 8426 3433 8396
3442 8398 3447 8393 3446 8389 3450 8382
3465 8366
TIME...MOT...LOC 1713Z 005DEG 1KT 3456 8370 3430 8382
3419 8389 3423 8408 3411 8418The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:25 PM EDT | Special Weather Statement | FFC | Heard | 65 min |
| Aug 8, 12:10 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette | 35 min |
| Aug 8, 12:40 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 1 more | 80 min |
| Aug 8, 12:44 PM EDT | Special Weather Statement | FFC | Union | 61 min |
| Aug 8, 1:00 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 3 more | 6 hr |
| Aug 8, 1:23 PM EDT | Special Weather Statement | FFC | Madison | 67 min |
| Aug 8, 1:56 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 79 min |
| Aug 8, 2:13 PM EDT | Flash Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Aug 8, 2:46 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 59 min |
| Aug 8, 3:38 PM EDT | Special Weather Statement | FFC | Harris | 52 min |
| Aug 8, 3:42 PM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding, Polk | 63 min |
| Aug 8, 3:51 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 54 min |
| Aug 8, 4:39 PM EDT | Special Weather Statement | FFC | Floyd, Gordon, Polk | 66 min |
| Aug 8, 4:41 PM EDT | Special Weather Statement | FFC | Dade | 64 min |
| Aug 8, 5:43 PM EDT | Special Weather Statement | FFC | Dade | 47 min |
| Aug 8, 6:13 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 62 min |
| Aug 8, 6:46 PM EDT | Flash Flood Warning | FFC | Dade, Walker | 4 hr |
| Aug 8, 7:02 PM EDT | Special Weather Statement | FFC | Chattooga | 58 min |
| Aug 8, 7:24 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 66 min |
| Aug 8, 7:29 PM EDT | Flash Flood Warning | FFC | Catoosa | 4 hr |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.